Alert archive / North Dakota / Winter Storm Warnings in 2010

Winter Storm Warning 4, NWS Grand Forks, ND

February 13, 20104 counties in North Dakota

NWS Grand Forks, ND issued this winter storm warning at Feb 13, 2010, 11:48 AM CST for 4 counties in North Dakota. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2010, 11:48 AM CST (17:48 UTC)
Expired
Feb 13, 2010, 6:00 PM CST
In force
6 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 99 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 1:30 PM CSTHEAVY SNOW 62 W Litchville, ND
Feb 13, 2:30 PM CSTHEAVY SNOW 6Revere, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS43 KFGF 131748
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1148 AM CST SAT FEB 13 2010

...ACCUMULATING SNOW FOR MUCH OF EASTERN NORTH DAKOTA TODAY...

.AN UPPER LEVEL STORM SYSTEM OVER CENTRAL NORTH DAKOTA TODAY WILL
DROP SOUTH INTO SOUTH DAKOTA TONIGHT. THIS SYSTEM WILL CAUSE A
BAND OF SNOW TO FALL FROM BOTTINEAU THROUGH DEVILS LAKE TO
JAMESTOWN AND VALLEY CITY TO LISBON AND FORMAN. MOST PLACES IN
THIS BAND WILL GET 3 TO 5 INCHES OF NEW SNOW. HOWEVER WITHIN THIS
SNOW AREA IS A VERY LOCALIZED BAND OF VERY HEAVY SNOW WITH LOCALLY
UP TO 1 FOOT OF NEW SNOW EXPECTED FROM MADDOCK TO NEW ROCKFORD
INTO PARTS OF NORTHWEST BARNES COUNTY WEST OF VALLEY CITY.  

LOOK FOR WINDS TO INCREASE TO NORTHERLY AT 15 TO 30 MPH TONIGHT
INTO SUNDAY CAUSING POOR TRAVEL IN BLOWING AND DRIFTING SNOW.

NDZ024-028-038-141800-
/O.UPG.KFGF.WW.Y.0006.000000T0000Z-100214T1800Z/
/O.NEW.KFGF.WS.W.0004.100213T1748Z-100214T1800Z/
EDDY-GRIGGS-BARNES-
INCLUDING THE CITIES OF...NEW ROCKFORD...COOPERSTOWN...
VALLEY CITY
1148 AM CST SAT FEB 13 2010

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON CST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* SNOW WILL CONTINUE TODAY AND END TONIGHT. VERY NARROW AXIS OF
  VERY HEAVY SNOW WILL OCCUR WITH TOTAL NEW SNOWFALL OF 6 TO 12
  INCHES CENTERED FROM MADDOCK TO NEW ROCKFORD TO JUST WEST OF
  VALLEY CITY.

* NORTH WINDS WILL INCREASE TO 15 TO 30 MPH TONIGHT INTO SUNDAY
  CAUSING POOR TRAVEL IN BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

NDZ014-141200-
/O.UPG.KFGF.WW.Y.0006.000000T0000Z-100214T1200Z/
/O.NEW.KFGF.WS.W.0004.100213T1748Z-100214T1200Z/
BENSON-
INCLUDING THE CITIES OF...MADDOCK...LEEDS
1148 AM CST SAT FEB 13 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 AM CST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* SNOW WILL CONTINUE TODAY AND END THIS EVENING. VERY NARROW AXIS
  OF VERY HEAVY SNOW WILL OCCUR WITH TOTAL NEW SNOWFALL OF 6 TO 12
  INCHES CENTERED FROM MADDOCK TO NEW ROCKFORD.

* NORTH WINDS WILL INCREASE TO 15 TO 30 MPH TONIGHT INTO SUNDAY
  CAUSING POOR TRAVEL IN BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.


&&

$$

NDZ026-141200-
/O.EXT.KFGF.WW.Y.0006.000000T0000Z-100214T1200Z/
NELSON-
INCLUDING THE CITY OF...LAKOTA
1148 AM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN
EFFECT UNTIL 6 AM CST SUNDAY.

* 3 TO 5 INCHES OF SNOW IS EXPECTED.

* SNOW WILL END THIS EVENING.

* WINDS WILL BE LIGHT DURING THE SNOWFALL...BUT TURN TO THE 
  NORTH AND INCREASE TO 15 TO 30 MPH TONIGHT AND SUNDAY. THESE 
  WINDS COULD CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NDZ006-007-015-054-141200-
/O.CON.KFGF.WW.Y.0006.000000T0000Z-100214T1200Z/
TOWNER-CAVALIER-RAMSEY-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...DEVILS LAKE...ADAMS
1148 AM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 6 AM CST SUNDAY.

* 3 TO 5 INCHES OF SNOW IS EXPECTED.

* THE HEAVIER SNOWFALL WILL END BY THIS EVENING.

* WINDS WILL BE LIGHT DURING THE SNOWFALL...BUT TURN TO THE 
  NORTH AND INCREASE TO 15 TO 30 MPH TONIGHT AND SUNDAY. THESE 
  WINDS COULD CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NDZ049-052-141800-
/O.CON.KFGF.WW.Y.0006.000000T0000Z-100214T1800Z/
RANSOM-SARGENT-
INCLUDING THE CITIES OF...LISBON...GWINNER
1148 AM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SUNDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL NOON CST SUNDAY.

* 3 TO 5 INCHES OF SNOW IS EXPECTED.

* SNOW WILL END AFTER MIDNIGHT. 

* WINDS WILL BE LIGHT DURING THE SNOWFALL...BUT TURN TO THE 
  NORTH AND INCREASE TO 15 TO 30 MPH TONIGHT AND SUNDAY. THESE 
  WINDS COULD CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

DTR
2 follow-up statements
994 
WWUS43 KFGF 132122
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
322 PM CST SAT FEB 13 2010

...SNOW TO END FOLLOWED BY GUSTY WINDS AND BLOWING SNOW LATER
TONIGHT INTO SUNDAY...

.THE UPPER LEVEL LOW WHICH PRODUCED ANYWHERE FROM 3 TO AS MUCH AS
12 INCHES OF SNOW FROM RUGBY AND DEVILS LAKE TO VALLEY CITY AND
AND LISBON WILL EXIT THE AREA THIS EVENING. THE LAST OF THE SNOW
WILL EXIT THE REGION BY MIDNIGHT. THE ATTENTION WILL TURN TO WINDS
AS NORTH WINDS INCREASE TO 20 TO 30 MPH TONIGHT INTO SUNDAY. THIS
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW IN AREAS THAT
GOT THE FLUFFY SNOW TODAY.  

NDZ014-150000-
/O.CAN.KFGF.WS.W.0004.000000T0000Z-100214T1200Z/
/O.EXB.KFGF.WW.Y.0006.000000T0000Z-100215T0000Z/
BENSON-
INCLUDING THE CITIES OF...MADDOCK...LEEDS
322 PM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM
CST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

*  NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WILL CAUSE
   CONSIDERABLE BLOWING SNOW THROUGH SUNDAY.

*  VISIBILITY UNDER ONE HALF MILE WILL BE COMMON...ESPECIALLY IN
   OPEN COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

NDZ024-028-038-150000-
/O.EXB.KFGF.WW.Y.0006.100214T0000Z-100215T0000Z/
/O.EXT.KFGF.WS.W.0004.000000T0000Z-100214T0000Z/
EDDY-GRIGGS-BARNES-
INCLUDING THE CITIES OF...NEW ROCKFORD...COOPERSTOWN...
VALLEY CITY
322 PM CST SAT FEB 13 2010

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING UNTIL 6 PM CST SUNDAY. THE WINTER STORM WARNING FOR
HEAVY SNOW IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING.

* THE SNOW WILL END BY EARLY THIS EVENING. TOTAL SNOW
  ACCUMULATIONS FROM THIS EVENT WILL BE 3 TO 6 INCHES.

* NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH TONIGHT
  AND CONTINUE INTO SUNDAY CAUSING CONSIDERABLE BLOWING AND
  DRIFTING SNOW.

* VISIBILITIES WILL DROP TO UNDER ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.
&&

$$

MNZ003-029-030-040-NDZ029-039-053-150000-
/O.EXB.KFGF.WW.Y.0006.100214T0600Z-100215T0000Z/
CLAY-WILKIN-WEST OTTER TAIL-GRANT-STEELE-CASS-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...FINLEY...FARGO...WAHPETON
322 PM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 PM CST SUNDAY.

* NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH AFTER
  MIDNIGHT AND THEN CONTINUE THROUGH SUNDAY.

* THESE WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...ESPECIALLY IN
  OPEN COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.


&&

$$

NDZ006-007-015-026-049-052-054-150000-
/O.EXT.KFGF.WW.Y.0006.000000T0000Z-100215T0000Z/
TOWNER-CAVALIER-RAMSEY-NELSON-RANSOM-SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...DEVILS LAKE...
LAKOTA...LISBON...GWINNER...ADAMS
322 PM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY...

THE WINTER WEATHER ADVISORY FOR BLOWING SNOW IS NOW IN EFFECT
UNTIL 6 PM CST SUNDAY.

*  THE SNOW REMAINING IN SOUTHEAST NORTH DAKOTA WILL END THIS
   EVENING. TOTAL SNOW ACCUMULATIONS WILL BE 3 TO 5
   INCHES...THOUGH LOCAL AMOUNTS UP TO A FOOT HAVE OCCURRED IN
   AREAS SOUTHWEST OF DEVILS LAKE.  

*  NORTH TO NORTHEAST WINDS WILL INCREASE TONIGHT TO 20 TO 30 MPH.
   THIS WILL CAUSE CONSIDERABLE BLOWING SNOW THROUGH SUNDAY.

*  VISIBILITY UNDER ONE HALF MILE WILL BE COMMON...ESPECIALLY IN
   OPEN COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.


&&

$$

DTR
095 
WWUS43 KFGF 132357
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
557 PM CST SAT FEB 13 2010

...SNOW TO END FOLLOWED BY GUSTY WINDS AND BLOWING SNOW LATER
TONIGHT INTO SUNDAY...

.THE UPPER LEVEL LOW WHICH PRODUCED ANYWHERE FROM 3 TO AS MUCH AS
12 INCHES OF SNOW FROM RUGBY AND DEVILS LAKE TO VALLEY CITY AND
AND LISBON WILL EXIT THE AREA THIS EVENING. THE LAST OF THE SNOW
WILL EXIT THE REGION BY MIDNIGHT. THE ATTENTION WILL TURN TO
WINDS AS NORTH WINDS INCREASE TO 20 TO 30 MPH TONIGHT INTO
SUNDAY. THIS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW IN
AREAS THAT GOT THE FLUFFY SNOW TODAY.

NDZ024-028-038-150000-
/O.EXP.KFGF.WS.W.0004.000000T0000Z-100214T0000Z/
/O.CON.KFGF.WW.Y.0006.100214T0000Z-100215T0000Z/
EDDY-GRIGGS-BARNES-
INCLUDING THE CITIES OF...NEW ROCKFORD...COOPERSTOWN...
VALLEY CITY
557 PM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SUNDAY...
...WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. A
WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 6
PM CST SUNDAY.


* THE SNOW WILL END THIS EVENING. TOTAL SNOW ACCUMULATIONS FROM
  THIS EVENT WILL BE 5 TO 10 INCHES.

* NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH TONIGHT
  AND CONTINUE INTO SUNDAY CAUSING CONSIDERABLE BLOWING AND
  DRIFTING SNOW.

* VISIBILITIES WILL DROP TO UNDER ONE HALF MILE AT TIMES IN OPEN
  COUNTRY TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

NDZ006-007-014-015-026-049-052-054-150000-
/O.CON.KFGF.WW.Y.0006.000000T0000Z-100215T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-NELSON-RANSOM-SARGENT-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...LAKOTA...LISBON...GWINNER...ADAMS
557 PM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SUNDAY...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT
UNTIL 6 PM CST SUNDAY.

* THE SNOW REMAINING IN SOUTHEAST NORTH DAKOTA WILL END THIS
  EVENING. TOTAL SNOW ACCUMULATIONS WILL BE 3 TO 6 INCHES...
  THOUGH LOCAL AMOUNTS UP TO A FOOT HAVE OCCURRED IN AREAS
  SOUTHWEST OF DEVILS LAKE.

* NORTH TO NORTHEAST WINDS WILL INCREASE TONIGHT TO 20 TO 30 
  MPH. THIS WILL CAUSE CONSIDERABLE BLOWING SNOW THROUGH SUNDAY. 

* VISIBILITY UNDER ONE HALF MILE WILL BE COMMON...ESPECIALLY IN 
  OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

MNZ003-029-030-040-NDZ029-039-053-150000-
/O.CON.KFGF.WW.Y.0006.100214T0600Z-100215T0000Z/
CLAY-WILKIN-WEST OTTER TAIL-GRANT-STEELE-CASS-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...FINLEY...FARGO...WAHPETON
557 PM CST SAT FEB 13 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST SUNDAY...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 PM CST SUNDAY.

* NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH AFTER 
  MIDNIGHT AND THEN CONTINUE THROUGH SUNDAY. 

* THESE WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...ESPECIALLY
  IN OPEN COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
DK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Feb 13, 10:43 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 13, 10:43 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1043 AM CST SAT FEB 13 2010

.UPDATE...
FCST ON TRACK. UPPER LEVEL LOW NR THE ND/SASK/MANITOBA BORDER AT
15Z. THIS LOW WILL TRACK SOUTH TODAY AND INTO SOUTH DAKOTA
TONIGHT. BAND OF SNOW IS RIGHT WHERE IT WAS FORECAST TO BE WITH
AXIS FROM BRANDON MANITOBA TO DEVILS LAKE TO JAMESTOWN TO
ABERDEEN. NRN END IS PIVOTING A BIT BACK WEST AND SRN END IT
MOVING A BIT EAST. LOOKS LIKE AREAS UNDER ADVISORY WILL INDEED
PICK UP 3-5 INCHES...WITH 2-3 REPORTED AT DEVILS LAKE AS OF 1630Z.
AS USUALLY THE CASE WITH THESE SYSTEMS PCPN GRADIENT IS RATHER
TIGHT TO THE EAST WITH ERN EDGE OF ANY -SN ROUGHLY NR A WAHALLA TO
GRAFTON TO GRAND FORKS TO FARGO TO FERGUS FALLS. EAST OF THIS LINE
DOUBT MUCH IF ANY -SN WILL FALL. ALSO SATELLITE SHOWING LOTS OF
BLUE SKY IN ERN FCST AREA (BJI-ROX EAST) SO DRAMATICALLY LOWERED
SKY COVER. BREAKS ALSO APPEARING CROOKSTON TO MAHNOMEN TO PARK
RAPIDS AS WELL. TEMPS IN THE MN TREE COUNTRY WILL REACH THE MID
20S WITH MOSTLY TEENS TO LOW 20S REST OF THE AREA.

&&

.PREV DISCUSSION... /ISSUED 235 AM CST SAT FEB 13 2010/

DISCUSSION...FORECAST CHALLENGE CONCERN ONGOING
HEADLINES...TEMPERATURES AND WIND SUNDAY. MODELS IN GOOD AGREEMENT
THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. WELL DEFINED MID
LEVEL CIRCULATION ALONG S SASK/MB BORDER TO PROPAGATE SOUTHWARD TO S
CENTRAL ND/SD BORDER AREA BY EVENING. SURFACE INVERTED TROUGH
ORIENTED ALONG WESTERN/CENTRAL DAKOTAS BORDER INLINE WITH MODEL
SOLUTIONS. AT THIS POINT FEEL ADVISORY AREA SITTING WELL AS GFS
280-285K SURFACES SHOWING BEST LIFT AND LOWEST CONDENSATION PRESSURE
DEFICITS FROM DVL BASIN SOUTHWARD THROUGH FAR WESTERN COUNTIES.
EXCEPTION MAY BE FAR SE ND BUT WILL LET UPCOMING SHIFT MONITOR
TRENDS TO SEE IF ADVISORY NEEDS TO BE EXTENDED A COUNTY EASTWARD.
STILL LOOKING AT 3-5 INCHES THROUGH ADVISORY AREA AS A COUPLE GM/KG
MIXING RATIOS AVAILABLE FOR A TIME. SNOW AMOUNTS SHOULD DROP QUICKLY
EAST WITH AREAS EAST OF THE VALLEY NOT LIKELY TO SEE LITTLE IF ANY
SNOW. WIND DOES NOT LOOK LIKE AN ISSUE DURING THE DAY. TEMPERATURES
STARTING OUT MILD HOWEVER WITH CLOUDS AND COLUMN GRADUALLY COOLING
WILL STAY ON LOW SIDE OF NUMERICAL GUIDANCE WHICH LOOKS TOO
OPTIMISTIC.

SNOW WILL WIND DOWN THIS EVENING AS UPPER LOW SHIFTS SOUTH AND
SURFACE INVERTED TROUGH LOSES DEFINITION ACROSS ND AND COLUMN
UNDERGOES DRYING. WIND WILL BECOME AN ISSUE AS SURFACE HIGH BUILDS
INTO NORTHERN HIGH PLAINS. INCREASE IN WIND SPEED LOOKS TO BE AT END
OF SNOW PERIOD SO MAY BE LOOKING AT MORE DRIFTING VS BLOWING SNOW.
AT THIS POINT NOT CONFIDENT ON DEGREE OF BLOWING/VSBY RESTRICTION TO
EXTEND ADVISORY. AT WORST CURRENT ADVISORIES CAN BE TRANSITIONED TO
BLOWING SNOW IN LATER SHIFTS.

WIND LIKELY TO CONTINUE INTO SUNDAY AS SURFACE HIGH SETTLES INTO
WESTERN DAKOTAS KEEPING FA IN GRADIENT. SKY CONDITION SOMEWHAT IN
QUESTION AS LOW LEVEL MOISTURE HOLDS BUT REMAINDER OF COLUMN DRIES
OUT. ACTUALLY WILL BE SEEING WARM ADVECTION FROM NORTH TO SOUTH
DURING DAY AND IF SOLAR MORE WIDESPREAD CURRENT TEMPERATURES MAY BE
TOO COLD. WITH UNCERTAINTIES WILL STAY THE COURSE WITH CURRENT
VALUES.

HIGH PRESSURE WILL BE DOMINATE FEATURE INTO MIDWEEK. OVERALL LOOKS
DRY WITH TEMPERATURES ON LOW SIDE OF AVERAGE. NO MAJOR CHANGES
PLANNED TO LONGER RANGES.

AVIATION...
MVFR/ISOLD IFR CIGS WIDESPREAD ACROSS FA. EXPECT THIS TREND TO HOLD
HOWEVER AM SEEING SOME BRIEF VFR ACROSS CENTRAL DAKOTAS WHICH COULD
WORK INTO FAR WESTERN FA BRIEFLY. EXPECT VSBYS TO LOWER FROM VALLEY
WEST AS SNOW BECOMES MORE ORGANIZED DURING DAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR NDZ006-007-014-
     015-054.

     WINTER WEATHER ADVISORY UNTIL NOON CST SUNDAY FOR NDZ024-026-028-
     038-049-052.

MN...NONE.
&&

RIDDLE/VOELKER
Hazardous weather outlook, Feb 13, 6:55 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
655 AM CST SAT FEB 13 2010

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-141300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
655 AM CST SAT FEB 13 2010

...SNOW EXPECTED FROM THE VALLEY WESTWARD TODAY INTO THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE TO SPREAD ACROSS AREAS MAINLY WEST OF THE RED
RIVER VALLEY TODAY INTO TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO
5 INCHES ARE POSSIBLE BEFORE ENDING TONIGHT. THE HIGHEST SNOW TOTALS ARE
EXPECTED WEST OF A LINE FROM LANGDON TO VALLEY CITY AND
LIDGERWOOD. 1 TO 2 INCHES OF SNOW ARE POSSIBLE ACROSS AREAS WITHIN
THE RED RIVER VALLEY. NORTHWEST WINDS WILL INCREASE LATER
TODAY INTO TONIGHT GUSTING TO 25 MPH WHICH COULD CAUSE AREAS OF DRIFTING
AND SOME BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO PRODUCE AREAS OF
DRIFTING SNOW SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VOELKER

Nearby

Winter Storm Warnings in North Dakota, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.